Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
181 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes discoloration on the stomach after receiving a Lovenox shot?

Hi I have been taking Lovenox injections since last Friday. My stomach is all black and blue but mostly I have pain in my back in my kidney area. I can not laydown on my back without pain and discomfort. On Thursday last week, I was cardioverted for Afib., was sent home from the hospital with Coumadin pills and the lovenox(2xs/day) My stomack is extended and soar but the back pain is the worst discomfort. Can you help me?
Tue, 26 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

An injection of a blood thinner is likely to cause a bruise because the injection can damage the skin and the thinned blood is easier to leak out.
Some suggestions are:
-do not rub the injection site after a shot
-you can use acetaminophen for the pain,you should avoid other anti-inflammatory medication
-if the symptoms continue go to the emergency room for further evaluation.

Hope I have answered your query. Let me know if I can assist you further.

I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a hysterectomy 3 days ago I was placed on levonox for the first day I took in am gas pain was unbearable took next dose the next night gas...